Alert archive / Wisconsin / Freeze Warnings in 2011
Freeze Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at May 26, 2011, 3:13 PM CDT for 6 counties in Wisconsin. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 3:13 PM CDT (20:13 UTC)
- In effect from
- May 27, 2011, 1:00 AM CDT
- Expired
- May 27, 2011, 6:56 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WWUS73 KARX 262013 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT THU MAY 26 2011 ...COLD NIGHT...HARD FREEZE LIKELY... .CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE OVERNIGHT...FALLING TO FREEZING OR BELOW LATE TONIGHT. SHELTERED AND COLD DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-270415- /O.UPG.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/ /O.NEW.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 313 PM CDT THU MAY 26 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE TONIGHT RESULTING IN A HARD FREEZE. * TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RABERDING WEATHER.GOV/LACROSSE
3 follow-up statements
142 WWUS73 KARX 270129 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 829 PM CDT THU MAY 26 2011 ...HARD FREEZE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WISCONSIN... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO TUMBLE THROUGH THE NIGHT...FALLING TO FREEZING OR BELOW LATE TONIGHT. SHELTERED AND COLD DRAINAGE AREAS OF WESTERN AND CENTRAL WISCONSIN...SUCH AS SPARTA AND BLACK RIVER FALLS...ARE GOING TO BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-270930- /O.CON.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 829 PM CDT THU MAY 26 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE TONIGHT RESULTING IN A HARD FREEZE. * TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AJ WEATHER.GOV/LACROSSE
375 WWUS73 KARX 270756 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 255 AM CDT FRI MAY 27 2011 ...HARD FREEZE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WISCONSIN EARLY THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE 30S. TEMPERATURES ARE EXPECTED TO CONTINUE FALLING TO FREEZING OR BELOW EARLY THIS MORNING. SHELTERED AND COLD DRAINAGE AREAS OF WESTERN AND CENTRAL WISCONSIN...SUCH AS SPARTA AND BLACK RIVER FALLS...ARE GOING TO BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS. IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO PROTECT THEM FROM THE UNSEASONABLY COLD AIR. WIZ017-029-034-042>044-271300- /O.CON.KARX.FZ.W.0001.000000T0000Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 255 AM CDT FRI MAY 27 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW EARLY THIS MORNING RESULTING IN A HARD FREEZE. * TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WETENKAMP WEATHER.GOV/LACROSSE
220 WWUS73 KARX 271156 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 656 AM CDT FRI MAY 27 2011 ...TEMPERATURES WARMING ABOVE FREEZING... .TEMPERATURES HAVE WARMED INTO THE UPPER 30S ACROSS THE AREA. TEMPERATURES SHOULD RAPIDLY CLIMB INTO THE 40S THROUGH 8 AM...ENDING THE THREAT OF FROST. WIZ017-029-034-042>044-271300- /O.CAN.KARX.FZ.W.0001.000000T0000Z-110527T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 656 AM CDT FRI MAY 27 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FREEZE WARNING. LOOK FOR TEMPERATURES TO WARM INTO THE 40S THROUGH 8 AM...ENDING THE THREAT OF FROST. $$ WETENKAMP WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at May 26, 1:34 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 26, 1:34 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
134 PM CDT THU MAY 26 2011
.UPDATE...WILL BE MOVING THE CURRENT FROST ADVISORY FOR TONIGHT
OVER CENTRAL WISCONSIN TO A FREEZE WARNING LATER THIS AFTERNOON.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ017-WIZ029-
WIZ034-WIZ042-WIZ043-WIZ044.
MN...NONE.
IA...NONE.
&&
BAUMGARDTHazardous weather outlook, May 26, 5:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT THU MAY 26 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-271000- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 500 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO WESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN FRIDAY AFTERNOON...WITH CHANCES PERSISTING INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-271000- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 500 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT...LEADING TO AREAS OF FROST OR A FREEZE. A FROST ADVISORY IS IN EFFECT TO ACCOUNT FOR THE COLD THREAT ON TENDER AND COLD SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN FRIDAY NIGHT...WITH CHANCES PERSISTING INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:15 AM CDT | Frost Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 12 hr |
Nearby
Freeze Warnings in Wisconsin, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.